Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On a new extension of Liapunov's direct method to discrete equations

Authors: L. A. V. Carvalho and Raimundo R. Ferreira
Journal: Quart. Appl. Math. 46 (1988), 779-788
MSC: Primary 39A11
DOI: https://doi.org/10.1090/qam/973390
MathSciNet review: 973390
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a new procedure is given for applying Liapunov's direct method to autonomous discrete equations. This procedure is based on an idea that is closely related to Razumikhin's principle and it includes Liapunov's direct method as a special case. Examples are given.

References [Enhancements On Off] (What's this?)

  • [1] N. P. Bhatia and G. P. Szegö, Stability Theory of Dynamical Systems, Springer-Verlag, Berlin-Heidelberg-New York, 1970 MR 0289890
  • [2] L. A. V. Carvalho, An Analysis of the Characteristic Equation of the Scalar Linear Difference Equation with Two Delays, Functional Differential Equations in Bifurcation Proceedings, São Carlos, Brazil, 1979; Edited by A. F. Izé, Lectures in Mathematics, Vol. 799, Springer-Verlag, Heidelberg-New York, 69-81, 1980 MR 585482
  • [3] J. K. Hale, Ordinary Differential Equations, Wiley-lnterscience, New York, London, Sydney, Toronto, 1969 MR 0419901
  • [4] J. K. Hale, Theory of Functional Differential Equations, Applied Mathematical Sciences 3, Springer-Verlag, New York-Heidelberg-Berlin, 1977 MR 0508721
  • [5] J. Hurt, Some stability theorems for ordinary difference equations, SIAM J. Numerical Anal. 4, 582-596 (1967) MR 0221787
  • [6] J. P. LaSalle, Stability Theory for Difference Equations--Studies in Ordinary Differential Equations, Stu. in Math. (14), Math. Assoc. of America, Washington, D.C., 1-31, 1977 MR 0481689
  • [7] A. M. Liapunov, Problème Général de la Stabilité du Mouvement, Ann. of Math. Studies, No. 17, Princeton Univ. Press, Princeton, N.J., 1947
  • [8] B. S. Razumikhin, On the stability of systems with delay, (in Russian) Prikl. Mat. Meh. (20), Inst. Meh. Aka. Nauk CCCP, 500-512, 1956

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 39A11

Retrieve articles in all journals with MSC: 39A11

Additional Information

DOI: https://doi.org/10.1090/qam/973390
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society